Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Post-w/d psych symptoms.....pls help!

Posted by Laurajean on April 15, 2004, at 21:31:14

In reply to effexor withdrawal, posted by BitchChick on April 15, 2004, at 8:52:49

Hi everyone,
First, thanks for that link, whoever posted it. : ) This turned out long....please hang in there til the end of it!

I am on probably the second or third week since stopping Effexor XR (300mg) after a two month taper. The physical symptoms are lessening--not gone, but better....thank goodness.

However, I would say I am experiencing some pretty intense depressive symptoms....I have crying jags frequently, irritability, and yes, self-harming and suicidal thoughts (nothing I would act on), hopelessness, etc. I was on effexor xr for probably four years, and on other meds before that for ten years. When I made the decision to taper off, it was because I have been absolutely symptom free for at least three years....and I saw no reason to stay on psychotropic meds w/o at least trying to go it alone. Keep in mind I've been on some form of meds since I was fourteen (i'm 28 now). I have largely recovered from anything diagnosable, and had no symptoms of depression, OCD, PTSD, etc. for years.

I am freaking out that I am relapsing into those disorders again ("going crazy"), although to be honest, I don't know what it would feel like, as it's been years since I've had any symptoms like that. I was only ON meds b/c I never bothered to come off and had no pdoc who wanted to try it w/me.

Is there an expected period of depression or other symptoms post-AD that isn't a true depressive episode? I know obviously I need to go back to the psychiatrist, but to be honest, if I list the symptoms I've been having, he's going to write out a script (or two or three) for other drugs, and I was doing SO well for years...I'm not convinced it's NOT just w/d, but I've definitely been caught off guard by all of this. I had no idea I would feel like this emotionally from coming off, and at teh same time, I figure my system has been medicated for some fourteen years, many of which I was heavily drugged, and so there may be a period of adjustment.

I have worked so hard in therapy to overcome the root of my disorders (trauma), and I have been doing well for so long, I just really thought I would be fine w/o meds. It's debatable according to my current therapists that I ever really needed them when I was 14, 15, etc. I never experienced any significant help from being on them, but when you're in a hospital system for years it's just what they do.

Anyone else who had psych symptoms as a result of w/d who didn't go back on meds? Or did? I'm not opposed to going back on something if I truly need it, but I would hate to do that too soon. I would feel very much reassured to know this may be a result of withdrawal rather than a true relapse into depression.

thanks for making it to the end of this!





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Laurajean thread:12459